MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; BIOLOX DELTA CER FEM HD LG DIA

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; BIOLOX DELTA CER FEM HD LG DIA
Model Number N/A
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, that: the patient underwent a hip arthroplasty on (b)(6) 2019.The patient was revised on (b)(6) 2022, due to undersized implant, loosening, and infection.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).The client has indicated that the product will not be returned to zimmer biomet for an investigation.Associated products: medical product: arcos 14x190mm spl tpr dist, catalogue number: 11-300914, lot number: 197870.Medical product: g7 osseoti multihole 60mm g, catalogue number: 110010268, lot number: 6512821 medical product: arcos con sz a std 70mm, catalogue number: 11-301321, lot number: 835680.Medical product: g7 neutral e1 liner 36mm g, catalogue number: 010000859, lot number: 6197089.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.Device discarded.
 
Event or Problem Description
It was reported, that: a patient underwent a hip arthroplasty on (b)(6) 2019.The patient was revised on feb 23, 2022, due to an undersized implant, loosening, and infection.
 
Additional Manufacturer Narrative
(b)(4).Complaint summary: no product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no related deviations or anomalies during manufacturing.The device is used for treatment.The reported products were reviewed for compatibility with no issues noted.Complaint history review for (b)(4) identified one (1) previous complaint with a similar complaint category (revision due to infection).Medical records/radiographs were provided and reviewed by a health care professional as part of a linked complaint: can you identify/confirm any signs of loosening, wear, radiolucency, or any other contributing factor such as malalignment that would cause issues with any of the components on the x-ray? no, none of the above is identified.Alignment is maintained.Can you comment on the appropriateness of the size of the implant relative to the patient¿s anatomy? on the image submitted, implant size appears appropriate.During the investigation process, a review of the sterile certifications and found to be conforming with no applicable deviations.Devices were verified to have gone through an acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that is outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.The investigation could not verify or identify any evidence of product contribution to the reported problem.  no corrective actions, preventive actions, or field actions resulted after the investigation of this event.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
BIOLOX DELTA CER FEM HD LG DIA
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13658216
Report Number3002806535-2022-00088
Device Sequence Number1944024
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public00887868271182
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-0662
Device Lot Number2018060606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight89 KG